NCLEX-RN Practice Test 17

0%

A client with a pituitary tumor has had a transsphenoidal hypophysectomy. Which of the following interventions would be appropriate for this client?

Correct! Wrong!

Elevating the head of the bed 30° avoids pressure on the sella turcica and alleviates headaches. Options A, B, and D: Trendelenburg, Valsalva maneuver, and coughing all increase the intracranial pressure.

A patient received surgery and chemotherapy for colon cancer, completing therapy 3 months previously, and she is now in remission. At a follow-up appointment, she complains of fatigue following activity and difficulty with concentration at her weekly bridge games. Which of the following explanations could account for her symptoms?

Correct! Wrong!

Three months after surgery and chemotherapy the patient is likely to be feeling the after-effects, which often includes anemia because of bone-marrow suppression. Option B: There is no evidence that the patient is immunosuppressed, and fatigue is not a typical symptom of immunosuppression. Options C and D: The information given does not indicate that depression or dehydration is a cause of her symptoms.

A 33-year-old male is being evaluated for possible acute leukemia. Which of the following would the nurse inquire about as a part of the assessment?

Correct! Wrong!

Radiation treatment for other types of cancer can result in leukemia. Some hobbies and occupations involving chemicals are linked to leukemia. Option D: he incidence of leukemia is higher in twins than in siblings.

Which of the following would be the priority nursing diagnosis for the adult client with acute leukemia?

Correct! Wrong!

The client with acute leukemia has bleeding tendencies due to decreased platelet counts, and any injury would exacerbate the problem. The client would require close monitoring for hemorrhage, which is of higher priority than the diagnoses in answers A, C, and D, which are incorrect.

A patient with a history of congestive heart failure arrives at the clinic complaining of dyspnea. Which of the following actions is the first the nurse should perform?

Correct! Wrong!

A patient with congestive heart failure and dyspnea may have pulmonary edema, which can cause severe hypertension. Therefore, taking the patient's blood pressure should be the first action. Option A: Lying flat on the exam table would likely worsen the dyspnea, and the patient may not tolerate it. Option B: Blood draws for chemistry and ABG will be required, but not prior to the blood pressure assessment.

The nurse is conducting a physical assessment on a client with anemia. Which of the following clinical manifestations would be most indicative of the anemia?

Correct! Wrong!

When there are fewer red blood cells, there is less hemoglobin and less oxygen. Therefore, the client is often short of breath. Options A, C, and D: The client with anemia is often pale in color, has weight loss, and may be hypotensive.

A patient is admitted to the hospital with suspected polycythemia vera. Which of the following symptoms is consistent with the diagnosis? Select all that applies.

Please select 3 correct answers

Correct! Wrong!

Polycythemia vera is a condition in which the bone marrow produces too many red blood cells. This causes an increase in hematocrit and viscosity of the blood. Patients can experience headaches, dizziness, and visual disturbances. Cardiovascular effects include increased blood pressure and delayed clotting time. Option A: Weight loss is not a manifestation of polycythemia vera.

A nurse is caring for patients in the oncology unit. Which of the following is the most important nursing action when caring for a neutropenic patient?

Correct! Wrong!

The neutropenic patient is at risk of infection. Changing gloves immediately after use protects patients from contamination with organisms picked up on hospital surfaces. This contamination can have serious consequences for an immunocompromised patient. Option A: Changing the respiratory mask is desirable, but not nearly as urgent as changing gloves. Options C and D: Minimizing contact and conversation are not necessary and may cause nursing staff to miss changes in the patient's symptoms or condition.

A clinic patient has recently been prescribed nitroglycerin for treatment of angina. He calls the nurse complaining of frequent headaches. Which of the following responses to the patient is correct?

Correct! Wrong!

Nitroglycerin is a potent vasodilator and often produces unwanted effects such as headache, dizziness, and hypotension. Patients should be counseled, and the dose titrated, to minimize these effects. In spite of the side effects, nitroglycerin is effective at reducing myocardial oxygen consumption and increasing blood flow. Option A: The patient should not stop the medication. Option B: Nitroglycerine does not cause bleeding in the brain.

Click for next FREE NCLEX Test
NCLEX-RN Test #18

Comments are closed.

Related Content